Back to top

Male taken to hospital following early-morning drug overdose

Nelson Police said person consumed an unknown street drug.

Emergency responders were pressed into action dealing with a drug overdose during the early hours of Sunday Nelson Police said in a media release.

Police received a call at 12:02 a.m. Sunday of male in medical distress in the 400 block of Vernon Street.

Police said when officers arrived, the unresponsive male was located with another male who was performing CPR (cardiopulmonary resuscitation).

“Police noted the unresponsive male did not have a pulse and was not breathing,” the NPD media release said.

“Police members administered naloxone and took over lifesaving medical intervention techniques until EHS and Nelson Fire Rescue arrived on scene.”

NPD officers assisted medical personnel in the performing of medical invention techniques until a pulse was obtained. The male was subsequently transported to hospital for further assessment and treatment.

“The male’s current condition is unknown at this time,” NPD said.

“Police were advised on scene that the incident was the result of the male consuming an unknown street drug.”

Nelson Police would like to reiterate to the public of previous drug alerts for the Nelson area and advise anyone using drugs not to use alone, carry naloxone and to get drugs tested, if possible.

Nelson Police said the department has noted a marked increase in overdose-related calls for service recently and believes much of the local drug supply may be contaminated with other dangerous substances unknown to the user.

Earlier this month, the BC Coroners Service in a media release said 170 people in the province died of an illicit drug overdose in May.

It was the highest total ever recorded for a single month in provincial history.